# SDR 96ZZZX1523

- Difficulty date: November 20, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N400BJ
- Make and model: Cessna 421B
- Aircraft serial: 421B0819
- Engine: Cont GTSIO520H
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase Nut
- Part number: 634505
- Condition: Cracked
- Location: Engine
- Stage of operation: CR
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED OIL PRESSURE FLUCTUATION DURING FLIGHT, BUT NEVER OUT OF GREEN ARC.  UPON LANDING, NOTED ENGINE HAD HAD A MAJOR OIL LEAK.  UPON INVESTIGATION, FOUND ONE OF THE THROUGH-BOLT NUTS HAD CRACKED, THIS WAS LOCATED ON THE FWD LOWER PART OF THE CASE.  THE ENGINE HAD LOST ALMOST 6 QUARTS OF 0.1 ON A ONE-HOUR FLIGHT.  LOOKING AT NUT WITH A 10-POWER MAGNIFYING GLASS, NOTED A LOT OF MACHINING MARKS LEFT ON IT.
